Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 14, 2014, 2:21 PM EDT for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2014, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 14, 2014, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 54 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1717 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418 WWUS82 KMFL 141821 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 221 PM EDT SAT JUN 14 2014 FLZ070-071-073-141900- INLAND MIAMI-DADE COUNTY FL-INLAND COLLIER COUNTY FL- INLAND BROWARD COUNTY FL- 221 PM EDT SAT JUN 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND MIAMI-DADE COUNTY...EAST CENTRAL INLAND COLLIER COUNTY AND SOUTHWESTERN INLAND BROWARD COUNTY... * UNTIL 300 PM EDT * AT 220 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DADE-COLLIER TRAINING AIRPORT...OR 18 MILES EAST OF MONROE STATION...MOVING NORTHWEST AT 10 MPH. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... BIG CYPRESS NATIONAL PRESERVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. && LAT...LON 2591 8065 2581 8082 2601 8103 2614 8080 TIME...MOT...LOC 1820Z 154DEG 8KT 2592 8080 $$ GREGORIA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 1:48 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 14, 1:48 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 148 PM EDT SAT JUN 14 2014 .AVIATION...MAINTAINED VCTS FOR ALL TERMINALS AS SCATTERED TSTORMS ARE FORECAST TO DEVELOP. THEY WILL BE FOCUSED INLAND, BUT ERRATIC MOVEMENT COULD SEND THEM CLOSE TO THE TERMINALS. A DIRECT IMPACT IS POSSIBLE, BUT WITH LOW LIKELIHOOD HAVE ONLY CONTINUED VCTS AND WILL AMEND ACCORDINGLY. TSTORMS WILL HAVE THE POTENTIAL OF STRONG WIND GUSTS AND HAIL THIS AFTERNOON. /GREGORIA && .PREV DISCUSSION... /ISSUED 952 AM EDT SAT JUN 14 2014/ UPDATE... THE HAZARDOUS WEATHER OUTLOOK WAS UPDATED TO REFLECT THE POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM TODAY. THE 12Z SOUNDING ANALYSIS REVEALED AN ENHANCED 700 TO 500 HPA LAPSE RATE...DRIER AIR IN THE HAIL GROWTH REGION OF -20 T0 -30 CELSIUS AND A THERMODYNAMIC PROFILE FAVORABLE FOR AN ISOLATED DAMAGING WIND GUST. FURTHER ANALYSIS REVEALED HAIL SIZE COULD REACH NEAR ONE INCH WITH THE STRONGEST THUNDERSTORMS. THEREFORE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH HAIL TO NEAR ONE INCH POSSIBLE AND DAMAGING WIND GUSTS TO NEAR 60 MPH OR JUST OVER. OTHERWISE...THE FORECAST REMAINS BASICALLY THE SAME WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY EVENING WITH THE GREATEST COVERAGE EXPECTED IN THE INTERIOR REGIONS. 60 PREV DISCUSSION... /ISSUED 727 AM EDT SAT JUN 14 2014/ AVIATION... THE SUBTROPICAL RIDGE BEGINS TO LIFT BACK TO THE NORTH OF THE AREA AND THE UPPER TROUGH CURRENTLY IN PLACE BEGINS TO FILL. THIS WILL ALLOW FOR THE WINDS TO TURN MORE EASTERLY THAN THE SOUTHERLY WINDS WE HAVE BEEN HAVING FOR THE PAST FEW DAYS. THE EFFECT OF THIS ON THE THUNDERSTORMS WILL BE A MORE INLAND MOVEMENT OF THE EAST COAST THUNDERSTORMS THIS AFTERNOON. HOWEVER, WITH LIGHT WINDS THUNDERSTORMS CAN STILL FORM VERY CLOSE TO THE EAST COAST TERMINALS THIS AFTERNOON/EVENING. INCLUDED VCTS BEGINNING AT 17Z FOR ALL TERMINALS. MFVR OR IFR CONDITIONS ARE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 89 76 90 / 50 30 20 30 FORT LAUDERDALE 77 88 78 89 / 40 30 20 20 MIAMI 76 89 77 90 / 40 30 20 30 NAPLES 73 90 74 91 / 50 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 14, 9:18 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 918 AM EDT SAT JUN 14 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 150130- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 918 AM EDT SAT JUN 14 2014 ...A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING... ...ISOLATED SEVERE THUNDERSTORM POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. ALTHOUGH THE GREATEST CONCENTRATION WILL BE OVER INTERIOR SOUTH FLORIDA, ALL OF SOUTH FLORIDA WILL SEE AT LEAST SCATTERED THUNDERSTORMS. SOME THUNDERSTORMS WILL BE STRONG WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE, BUT THE PRIMARY THREAT FROM ANY THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. WIND: THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 55 MPH WIND GUSTS WITH THE STRONGEST THUNDERSTORMS CAPABLE OF PRODUCING WINDS NEAR 60 MPH. HAIL: HAIL TO THE SIZE OF NICKELS IS POSSIBLE WITH THE STRONGER THUNDERSTORMS WITH THE STRONGEST THUNDERSTORMS CAPABLE OF PRODUCING HAIL NEAR ONE INCH. FLOODING: HEAVY RAINFALL FROM THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS MAY LEAD TO LOCALIZED URBAN FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: MAY BE NEEDED. INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 14, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 221 PM EDT SAT JUN 14 2014 FLZ070-071-073-141900- INLAND MIAMI-DADE COUNTY FL-INLAND COLLIER COUNTY FL- INLAND BROWARD COUNTY FL- 221 PM EDT SAT JUN 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND MIAMI-DADE COUNTY...EAST CENTRAL INLAND COLLIER COUNTY AND SOUTHWESTERN INLAND BROWARD COUNTY... * UNTIL 300 PM EDT * AT 220 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF DADE-COLLIER TRAINING AIRPORT...OR 18 MILES EAST OF MONROE STATION...MOVING NORTHWEST AT 10 MPH. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... BIG CYPRESS NATIONAL PRESERVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. && LAT...LON 2591 8065 2581 8082 2601 8103 2614 8080 TIME...MOT...LOC 1820Z 154DEG 8KT 2592 8080 GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:07 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Jun 14, 3:18 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Jun 14, 3:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Jun 14, 4:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Jun 14, 4:28 PM EDT | Special Weather Statement | MFL | Hendry | 32 min |
| Jun 14, 4:33 PM EDT | Special Weather Statement | MFL | Martin | 42 min |
| Jun 14, 5:00 PM EDT | Special Weather Statement | MFL | Glades | 45 min |
| Jun 14, 5:14 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 14, 5:27 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Jun 14, 5:39 PM EDT | Special Weather Statement | MFL | Glades | 51 min |
| Jun 14, 5:57 PM EDT | Special Weather Statement | MFL | Glades | 33 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.